Heart Disease Community
low cholesterol after MI
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

low cholesterol after MI

I'm concerned about the medications my 68 y/o husband is getting. He had an MI (heart attack) Monday night (10-15-07) after coming out of surgery to stop a bad bleed in his bladder. (he had a catheter in due to obstruction which caused acute renal failure. So he was using the catheter while his kidneys recovered before the urologist did the TURP or whatever he is going to do. He went for a vigorous walk with his leg bag too low which caused the bleed - he did this twice! It became uncontrollable the second time) Anyway after they did the surgery and he had the MI, he was transfered to another hospital for an angiogram and they placed a stent in. He is getting out of ICU tomorrow. But I am concerned that they have him on Zocor which is to lower cholesterol with a goal of LDL under 70 they told me, but when I asked what his cholesterol was the lab report they gave me says Total cholesterol was 85 mg/dL, HDL chol 29 mg/dL, and LDL cholesterol was 36 mg/dL. When I asked about why they still have him on this statin drug to lower his cholesterol they said that after the MI his cholesterol was abnomally low because of proteins being released and that we have to wait a month for an accurate test. They still want him on the Zocor. This doesn't sound right to me if it is this low now. The doctor indicated that the lab test was invalid. Please advise.
They also put him on Lopressor which put his blood pressure way too low (74/32) which upset me and when I asked the resident to change the medication she said no, we will lower the dose but he will have to be on this medication the rest of his life. I explained that his blood pressure is already low - 111/76 prior to this attack. I was quite upset and left not knowing what to do. When I returned the nurse stated that the doctor had discontinued the Lopressor and was giving another medication and he has not had any more problems with the blood pressure now. But this worries me about the other med now. I feel like they aren't paying attention.
Thank you for your help.
Related Discussions
Post a Comment
To
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
Avatar_f_tn
Blank
skydnsr
612551_tn?1247839157
Blank
Jerry_NJ
NJ
MedHelp Health Answers
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
13 hrs ago
1806721_tn?1388096157
Blank
Annie_777 FET cycle canceled Comment
13 hrs ago
Avatar_m_tn
Blank
Better Some
14 hrs ago by fred256
Heart Disease Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
212161_tn?1391090750
Blank
heartfluttersflyawayplz
hoschton, GA
Avatar_f_tn
Blank
skydnsr
612551_tn?1247839157
Blank
Jerry_NJ
NJ